MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation of an intraocular lens (iol), there were some difficulties injecting the lens (into the eye) and the lens was scratched.No patient injury reported.Additional information was received and it was learned that the lens was cut and removed (from the eye) and a new lens was implanted.No vitrectomy was performed and no sutures were required.No further information was provided.
 
Additional Manufacturer Narrative
The intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed that the lens was cut in half, most probably to make remove and replacement possible.Considering the condition of the lens additional analysis was not possible.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The complaint related test is the cosmetic inspection performed at final inspection.Only units that meet cosmetic inspection criteria are then subject to optical inspection.The in-line optical inspection data shows the lens is within power specification; hence the lens meets the specified cosmetic requirements.The directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5931316
Report Number9614546-2016-00438
Device Sequence Number773786
Product Code MFK
UDI-Device Identifier05050474560666
UDI-Public(01)05050474560666(17)190415
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/15/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2016
Supplement Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR